MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACETABULAR REVISION SYSTEM - CAGE, LEFT SHORT FLANGE USE WITH 56/58/60 MM SHELLS; PROSTHETIC, HIP

ZIMMER BIOMET, INC. ACETABULAR REVISION SYSTEM - CAGE, LEFT SHORT FLANGE USE WITH 56/58/60 MM SHELLS; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a failure of the bone cement that resulted in the cemented cup pulling out of the acetabular cage.The cement was the failure point of this surgery.Revision procedure has not been scheduled at this time.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: 00700005820 item name 58mm cup size revision shell lot # 64016660 depuy smart set ghv cement.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 02469.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing for the cage.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: left-sided acetabular reconstruction.Left total hip arthroplasty with loosening or malposition of an acetabular cup which is vertically oriented.Dislocation of the left femoral head which also appears to be dissociated from the femoral stem.The root cause of the reported issue is attributed to off label use, as per the product compatibility chart, acetabular reconstruction polyethylene liners/cups and metal cages/rings, the tm revision cage is only to be used with tm products and the off-label use could have contributed to the reported event.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.

Brand Name
ACETABULAR REVISION SYSTEM - CAGE, LEFT SHORT FLANGE USE WITH 56/58/60 MM SHELLS
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17738230
Report Number0001822565-2023-02470
Device Sequence Number17800706
Product Code JDI
UDI-Device Identifier00889024130524
UDI-Public(01)00889024130524(17)240930(10)3002485
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue Number00712405648
Device Lot Number3002485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE H10.
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexMale